i am a 24 year old male. ive been smoking weed for 7 years as of date. On average, i smoked a gram (approx 2 joints) a day. With deep regret, i discontinued use about 2 months ago. Unfortunately, my mind still seems "cloudy." In the hopes of recovering some of what was lost, i would appreciate an answer to the following questions.
1. is six years considered long-term abuse. how long do the effects of long term abuse last after discontinuing use of the substance (marijuana specifically)?
2. what scan will be the most definitive in identifying the abnormalities caused by drug abuse? (prior to drug abuse, i had matured relatively late)
3. what, if any, medication/food diet will be able to "reverse" the effects of marijuana or improve brain development and overall function.
thank you for your support
First of all, congrats in quitting ,since that was your goal. Im sure your lungs will thank you later. Smoking anything, of course, is detrimental to your lungs. Second, Marijuana abuse alone does NOT cause any physical abnomalities to your brain, so the answer to question number two is "no scan". Marijauna/THC acts as a Serotonin reuptake inhibitor, allowing you to have higher serotonin levels. Serotonin is a feel good chemical. Antidepressants that fall into the SSR catagory do the same thing. So, essentially you have been taking an antidepressant for 6 years, via smoking marijauna. The only side effects you will have are psychological, and a drop in serotonin. There is some good information out there about withdrawal symptoms. You are likely going to feel down, and probably off kilter for a few weeks. Question number three--- As for "Reversing the effects" of marijauna. There are NO long term physical effects or damage to your brain from marijauna. However, just like with tobacco, your LUNGS may have some damage. If you want to stabelize your mood, there are alot of foods that help boost your "feel good" chemicals. Research it. And as always, if you find that you are severely depressed, not just a little down , but having a hard time functioning, talk to a doctor immediately and he/she may prescribe something to help you. Good luck!
I have numerous neurological issues. I was dx with Transverse Myelitis and complicated migraines with aura. I have 15 brain lesions and am heading towards a MS dx. My body twitches and is weird pretty much all the time.
I use to be a pothead when I was younger but had quit about 6yrs ago. On the advise of some friends with MS I started smoking pot agin. It has helped me tremendously. I have told my doctor and he fully supports medical mary jane. He suggested another delivery system such as a vaporizor.Due to the effects on the lungs.
There are numerouse studies about the positive affects on MS patients. There are certain canaboids that have immunosupressive properties. It helps with muscle spasms and sleep issues.It also is a vasoconstricter so it helps my migraines aswell. It has alot less side effects than most of the prescription migraine and neurological drugs.
This is a neurological disorder forum so I responed as some one with actual neurological issues.
people who say pot effects your brain long term have got problems. Why lie? Pot helps protect your brain from free radicals by sticking to neurons. It also helps build new circuits in your brain by stimulating changes in normal thought process
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.